# SDR WX0A071304

- Difficulty date: September 9, 2012
- Submitted: September 12, 2012
- Operation: Air carrier
- Aircraft: N886GA
- Make and model: Doug DC-9-82
- Aircraft serial: 49931
- System (JASC): 3340 · Exterior Lighting
- Part: Switch
- Part number: 8906K1269
- Condition: Damaged
- Location: Cockpit
- Stage of operation: DE
- How discovered: O
- Nature of condition: B
- Precautionary procedure: H

## Discrepancy

PILOT; ON DESCENT WITH WING LANDING LIGHTS AND NOSE LIGHT ON, ELECTRICAL FIRE WAS SMELLED & SEVERAL SECONDS LATER SMOKE WAS SEEN COMING FROM PANEL LIGHTS.  LIGHTS WERE TURNED OFF AND NO MORE SMOKE SEEN.  MX; DURING INSPECTION FOUND ARCING BEHIND NOSE LIGHT SWITCH.  REMOVED LIGHT SWITCH (NOSE LIGHT) AND FOUND LOOSE TERMINAL AND POSSIBLE GROUNDING PROBLEM ON NOSE LIGHT SWITCH, REMOVED AND REPLACED SWITCH S1-9 (NOSE GEAR LANDING AND TAXI LIGHT P/N 8906K1269) IAW SWPM 20-20-03 OP'S CHECK NORMAL REF W/O 00177903 ITEM 6 FOR SDR.
